MAUDE Adverse Event Report: BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305517
Medical Device Problem Code Device Markings/Labelling Problem (2911)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/27/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the bd¿ sharps collector was missing labels.The following information was provided by the initial reporter, translated from japanese to english: the customer's verbatim report is that there was no sticker affixed to the product.
 
Additional Manufacturer Narrative
Oem manufacturer: the manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in franklin lakes, nj has been listed in manufacturer name city and state and manufacturer contact office and the franklin lakes fda registration number has been used for the manufacture report number.Medical device expiration date: na.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
 
Additional Manufacturer Narrative
No photos or samples were received by the customer.The customer's verbatim report is that there was no sticker affixed to the product could not be verified as no photos or sample received.According to the dhr review process, the result showed there were no issues reported as missing label during the manufacturing process for the lot number reported (2254933).Also, a review of the ncmr¿s was performed; the result showed that no ncmrs were reported for the same problem and part number during the last twelve months.Investigation: based on this investigation, there was no evidence received showing the lack of label reported, however, within the issue description it¿s mentioned that there was no label affixed to the product, also, with the lot number provided (2254933) we were able to confirm this product was manufactured by flex on september 11, 2022.With this information, we can identify this issue as a failure mode related to the manufacturing process.Due to this failure mode had already been previously detected within internal non-conformances for similar processes, improvement opportunities were identified to reinforce and make more robust the labeling processes which are documented in the capa record.A review of customer complaint records was performed; in accordance with the cc¿s records, three additional complaints were received throughout the last twelve months for the same part number and issue, however, these previous complaints were determined as non-manufacturing related since product reported was manufactured before corrective actions implementation.As part of the containment action, quality alert was already generated from previous complaint to make awareness to the personnel involved in the manufacturing process of the product.Due to no sample being received, an investigation could not be performed, and a root cause could not be determined.However potential root cause will be: reprocessing of material not followed properly.Omission error within the visual inspection.Conclusion: based on this investigation, it was determined that this failure mode is related to the manufacturing process since the lack of label would be an omission error during reprocessing material at the time to detect damaged label through the conveyor.The current manufacturing process was reviewed and it was found as capable of detecting missing label and that improvement actions have been implemented within the process and documented under the capa.However, based on the lot number provided, it¿s confirmed that this product was manufactured after these implementations (september, 2022), however this is considered an isolated issue since no additional complaints were confirmed as manufacturing related after corrective actions implementations.H3 other text : see h10.

Brand Name
BD¿ SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8448235433
MDR Report Key16569966
Report Number2243072-2023-00420
Device Sequence Number12188480
Product Code FMI
UDI-Device Identifier00382903055173
UDI-Public(01)00382903055173
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K943141
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305517
Device Catalogue Number305517
Device Lot Number2254933
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/28/2023
Supplement Date Received by Manufacturer04/03/2023
Initial Report FDA Received Date03/18/2023
Supplement Report FDA Received Date04/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/20/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown